MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a za9003 12.0 diopter intraocular lens (iol) was implanted in the patient's operative eye.It was later explanted due to anisometropia, which led to aniscoria.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the za9003 +12.0 diopter intraocular lens (iol) was implanted in the right eye of the female patient on (b)(6) 2017.The lens was later explanted and replaced with another lens, same model higher diopter (+15.5).The incision was not enlarged to remove the lens and no other medical or surgical interventions were required.Also the name of the surgeon was provided.Sex/gender: female.If implanted, give date: (b)(6) 2017.Device available for evaluation? yes, returned to manufacturer on: 02/27/2018.(b)(6).Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed that the lens was cut in two pieces, which could be related to the explant process.Lubricant material residue and loose particles were observed on the lens surface.Both haptics were observed in good condition.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7287879
Report Number2648035-2018-00282
Device Sequence Number1316917
Product Code HQL
UDI-Device Identifier05050474528857
UDI-Public(01)05050474528857(17)211102
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/02/2021
Device Model NumberZA9003
Device Catalogue NumberZA90030120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;